|Switch from Atripla to Prezista, Norvir and Truvada b/c of rash
Dec 7, 2011
Hello Dr. Keith, Just as you suggested in my previous posted question, my doctor has decided to take me off the Atripla (given the extension of the rash and the fact that it is all over my face as well) and put me on a low rash risk combo: Prezista + Norvir + Truvada. I am supposed to start tonight after dinner but as l still don't feel my rash has started to fade I asked the doctor if I could delay it one or two days, to which he said yes but that the switch can be made even with an existing rash. My concern is: the medication information leaflet l read for Prezista mentions a risk of rash!!! I am absolutely terrified of having this rash and starting something that talks about risks of developing rash. What are your thoughts? I have now been off the Atripla and with no meds at all for 3 full days and before that only had 10 days of meds in me altogether. I'm thinking I'm having quite a rough start with these treatments. Sure hope things pick up, it has not been fun so far! Thank you for your time! E
Response from Dr. Henry
Your concern about Prezista rash in your situation is legitmate-I would consider ritonavir/atazanavir for the boosted PI due to low risk of rash--would discuss your concern with your HIV specialist. KH
Alkaline phosphatasis (AP) still climbing up
Patellar Pain on my left knee and lower abdomen ligament pain
- How Accurate Is A 4 Month Hiv Test?
- In Hiv Does White Blood Cells Or Red Blood Cells Have To Do With Hiv
- Cut Under Nail And Fingering Hiv
- Is Having A Lower Back Pain An Early Sign Of HIV?
- What Type Of Specialist To See Regarding Shingles?
- What Is The Difference Between Syphilis And Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.